Start Submission Become a Reviewer

Reading: Hyperbilirubinemia during atazanavir treatment in people living with HIV (PLHIV), Sri Lanka

Download

A- A+
dyslexia friendly

Papers

Hyperbilirubinemia during atazanavir treatment in people living with HIV (PLHIV), Sri Lanka

Authors:

D. I. Rajapaksha ,

NSACP, Colombo, LK
About D. I.

Senior Registrar

 

MBBS, PgDVen, MD Venereology

X close

A. Azraan,

NSACP, Colombo, LK
About A.

Senior Registrar

 

MBBS, PgDVen, MD Venereology

X close

L. I. Rajapaksa

NSACP, Colombo, LK
About L. I.

Consultant Venereologist

 

MBBS, Dip STD, MSc Community Medicine, MD Community Medicine

X close

Abstract

Introduction: Atazanavir (ATV) is an antiretroviral drug of the protease inhibitor class. It is used to treat HIV infection in combination with other HIV medications. Atazanavir was first introduced to National STD/AIDs control programme of Sri Lanka in 2014. Symptomatic hyperbilirubinemia is a common adverse effect associated with atazanavir use. Objective of this study was to see the significance of hyperbilirubinemia with ritonavir boosted atazanavir use among people living with HIV receiving antiretroviral therapy.

 

Method: This was a descriptive cross sectional study carried out among all PLHIV started on retonavir boosted atazanavir based regimens, who were receiving care services at National STD/AIDS control programme, Sri Lanka.

 

Results: Total of 40 PLHIV who had taken atazanavir more than 90 days during the study period (28 months) were analyzed. Cumulative incidence of hyperbilirunemia of grade 2 or above during the study period was 40% (n=16). Almost all PLHIV had isolated indirect hyperbilirubinemia.

 

Conclusions: Significant proportion of patients (40%) developed grade 2 or more indirect hyperbilirubinemia following initiation of atazanavir based therapy and 25% (n=10) improved symptomatically and biochemically during follow up. But in 12.5% (n=5) patients antiretroviral regimen had to be substituted.
How to Cite: Rajapaksha, D.I., Azraan, A. & Rajapaksa, L.I., (2016). Hyperbilirubinemia during atazanavir treatment in people living with HIV (PLHIV), Sri Lanka. Sri Lanka Journal of Sexual Health and HIV Medicine. 2, pp.35–39. DOI: http://doi.org/10.4038/joshhm.v2i0.43
Published on 27 Dec 2016.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus